Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Remeron and Zoloft for MDD, my 13 yo daughter laurah952

Posted by SLS on June 23, 2013, at 17:09:49

In reply to Remeron and Zoloft for MDD, my 13 yo daughter, posted by laurah952 on June 22, 2013, at 11:13:20

Hi.

I am not a doctor.

> Her pdoc just switched her from SEROQUEL to REMERON (along with the 100mg zoloft) I'm a little nervous about this combo from what I've read.

What have you read?

From Lou Pilder: "You see, the chemicals that you are drugging your daughter with, in collaboration with a psychiatrist, have the potential to cause death via what is known as serotonin syndrome"

Don't worry, this is not a likely outcome. Reports of Remeron producing serotonin syndrome when combined with a SSRI drug like Zoloft are rare, and they fail to establish cause and effect.

Just in case there is a rare serotonin syndrome reaction, these are the symptoms to be aware of:

------------------------------------------

http://www.mayoclinic.com/health/serotonin-syndrome/DS00860/DSECTION=symptoms

Serotonin syndrome symptoms typically occur within several hours of taking a new drug or increasing the dose of a drug you're already taking. Signs and symptoms include:

Agitation or restlessness
Confusion
Rapid heart rate and high blood pressure
Dilated pupils
Loss of muscle coordination or twitching muscles
Heavy sweating
Diarrhea
Headache
Shivering
Goose bumps

Severe serotonin syndrome can be life-threatening. Signs and symptoms include:

High fever
Seizures
Irregular heartbeat
Unconsciousness

When to see a doctor
If you suspect you might have serotonin syndrome after starting a new drug or increasing the dose of a drug you're already taking, call your doctor right away or go to the emergency room. If you have severe or rapidly worsening symptoms, seek emergency treatment immediately.

---------------------------------------

If Seroquel acted as an antidepressant in your daughter's case, a drug from the same class, Latuda (lurasidone), is currently available and close to being approved by FDA for bipolar depression (similar to Seroquel). Latuda is different from Seroquel in ways that make it less likely to produce somnolence (oversleeping) and other the antihistamine effects that occur with Seroquel.

Both Seroquel and Remeron have antihistamergric properties. Combining them might produce additional sedation.

What other drug treatments has the doctor tried with your daughter? What types of psychotherapy have been tried? Is there any family history of bipolar disorder?

Bipolar disorder typically occurs earlier in life than does unipolar MDD, even if the initial presentation is depression only. Mood swings and agitation are likely symptoms of bipolar disorder. If this is the case, mood stabilizers like lithium or Trileptal might be indicated. Zyprexa is a good drug to use in an emergency when suicidality is present. Lithium can help with this, too, but takes longer to work. Since Zyprexa can produce undesirable metabolic changes in blood sugar and body weight, along with the potential to produce diabetes, it might be better to use it as a temporary measure.

One step at a time...


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1045685
URL: http://www.dr-bob.org/babble/20130617/msgs/1045739.html